Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 55, NWS Buffalo, NY

August 26, 2009

NWS Buffalo, NY issued this small craft advisory at Aug 26, 2009, 6:30 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2009, 6:30 AM EDT (10:30 UTC)
Expired
Aug 26, 2009, 2:00 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WHUS71 KBUF 261030
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
630 AM EDT WED AUG 26 2009


LOZ044-045-261500-
/O.NEW.KBUF.SC.Y.0055.090826T1030Z-090826T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
630 AM EDT WED AUG 26 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

WEST WINDS WILL GUST UP TO ABOUT 25 KNOTS THIS MORNING AS A COLD
FRONT DROPS SOUTH ACROSS THE LAKE. THE RESULTING WAVES WILL POSE A
HAZARD TO SMALL BOAT OPERATORS. THE WIND AND WAVES WILL SUBSIDE
LATER THIS MORNING AND DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
072 
WHUS71 KBUF 261351
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EDT WED AUG 26 2009

LOZ044-045-261800-
/O.EXT.KBUF.SC.Y.0055.000000T0000Z-090826T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
951 AM EDT WED AUG 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

WEST WINDS WILL SUBSIDE AND BECOME NORTHWEST THIS AFTERNOON BUT
WAVES WILL STILL BE AT OR NEAR SMALL CRAFT ADVISORY CRITERIA INTO
EARLY AFTERNOO. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN EXTEND
UNTIL 2 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
401 
WHUS71 KBUF 261811
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
211 PM EDT WED AUG 26 2009

LOZ044-045-261915-
/O.EXP.KBUF.SC.Y.0055.000000T0000Z-090826T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
211 PM EDT WED AUG 26 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

2 TO 4 FOOT WAVES WILL CONTINUE TO SUBSIDE THIS AFTERNOON AS WINDS
LESSEN.

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 2:56 AM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 26, 2:56 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
256 AM EDT WED AUG 26 2009

.SYNOPSIS...
A MOISTURE STARVED COLD FRONT WILL DROP ACROSS WESTERN AND NORTH
CENTRAL NEW YORK THIS MORNING WITH A FEW SPOTS PICKING UP A BRIEF
SHOWER. HIGH PRESSURE OVER CENTRAL CANADA WILL THEN NOSE SOUTHWARDS
ACROSS THE GREAT LAKES REGION AND THIS WILL RESULT IN MAINLY CLEAR
AND COOL WEATHER FROM TONIGHT THROUGH THURSDAY NIGHT. LOOKING
FURTHER AHEAD...THE WEEKEND WILL TURN UNSETTLED AS LOW PRESSURE WILL
ADVANCES EAST ACROSS THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE LATEST SURFACE MAP SHOWS THE COLD FRONT STRETCHING FROM JUST
NORTH OF LAKE ONTARIO TO THE CENTRAL GREAT LAKES. A WELL DEFINED
THETA-E RIDGE IS GENERATING AN ORGANIZED AREA OF SHOWERS AND
SCATTED THUNDERSTORMS FROM THE CENTRAL GREAT LAKES TO THE PLAINS
STATES. EXPECT SOME OF THIS PCPN TO POOL AHEAD OF THE FRONT AS IT
DRIFTS SOUTH ACROSS OUR AREA THIS MORNING...BUT THE LATEST
GUIDANCE STILL SUGGESTS THAT THE DEEPER MOISTURE WILL STAY WELL TO
OUR SOUTHWEST. BASED ON THIS TREND...WILL JUST MAINTAIN CHANCE
POPS WITH THE FRONTAL PASSAGE...AND WILL NOT MENTION ANY
THUNDERSTORMS DUE TO MARGINAL INSTABILITY.

THE NORTHERLY UPSLOPE FLOW BEHIND THE DEPARTING FRONT WILL LIKELY
HOLD THE CLOUDS IN THROUGH PART OF THE AFTERNOON...BUT A GRADUAL
NORTH TO SOUTH CLEARING TREND IS EXPECTED LATER IN THE AFTERNOON
AND EVENING. MUCH DRIER AIR WILL BRING CLEAR SKIES TO THE AREA
TONIGHT.

TODAY...WILL FOLLOW THE COOLER GFS MOS GUIDANCE DUE TO THE
ANTICIPATED CLOUD COVER AND COLD AIR ADVECTION AT 850 MB.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
HIGH PRESSURE CENTERED OVER NORTHERN ONTARIO THURSDAY MORNING WILL
NOSE SOUTHWARDS ACROSS ALL OF THE GREAT LAKES REGION. THIS WILL
RESULT IN PLENTY OF SUNSHINE FOR OUR REGION ON THURSDAY...ALTHOUGH
H85 TEMPS NEAR 8C WILL KEEP OUR DAYTIME TEMPS A FEW DEGREES BELOW
NORMAL. RELATIVELY LIGHT SFC WINDS THOUGH WILL COMBINE WITH THE FULL
SUNSHINE TO MAKE IT A DELIGHTFUL LATE SUMMER DAY.

AS THE HIGH MOVES EAST ACROSS QUEBEC AND NEW ENGLAND THURSDAY
NIGHT...HIGH CLOUDS WILL START TO INCREASE FROM THE SOUTH WITHIN THE
RETURN FLOW.

THE SFC HIGH WILL MOVE FURTHER EAST ON FRIDAY WHILE A COMPLEX STORM
SYSTEM WILL BE TAKING SHAPE OVER THE MISSISSIPPI VALLEY. THE
SOUTHERLY FLOW BETWEEN THESE TWO FEATURES WILL RESULT IN A WARM
ADVECTIVE PATTERN OVER OUR REGION FOR FRIDAY...WITH THE GREAT
ISENTROPIC LIFT AND DEEPEST MOISTURE BEING FOUND OVER THE WESTERN
COUNTIES. THAT IS WHERE WE WILL HAVE THE CHC FOR A FEW SHOWERS.
SOME ELEVATED CAPE OVER PARTS OF THE SRN TIER AND SOUTHERN EDGES OF
THE FINGER LAKES WILL EVEN OFFER THE CHANCE FOR A THUNDERSTORM.

A WARM FRONT WILL THEN LIFT ACROSS WESTERN AND NORTH CENTRAL NEW
YORK DURING THE COURSE OF FIRDAY NIGHT. THIS SHOULD LEAD TO MORE
WIDESPREAD SHOWERS AND POSSIBLE THUNDERSTORMS...WITH 40 POPS BEING
KEPT FROM CONTINUITY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
SATURDAY WILL BE A DIFFICULT FORECAST PERIOD. AT FIRST GLANCE WITH
THE UPPER TROUGH ADVANCING EASTWARD INTO THE CENTRAL LAKES ALONG
WITH A COLD FRONTAL BOUNDARY FORECAST TO MOVE TO SRN ONTARIO/CENT
LAKE ERIE BY EVENING...ONE WOULD THINK AT LEAST LIKELY POPS. THE FLY
IN THE OINTMENT IS THE TROPICAL SYSTEM FORECAST TO MOVE NORTHWARD
OFF THE EAST COAST. THERE MAY BE ENOUGH SUBSIDENCE AND RIDGING WEST
OF THE TROPICAL SYSTEM TO KEEP THINGS DRY...ESPECIALLY THE EASTERN
ZONES OR IT MAY DELAY THE ADVANCE OF THE COLD FRONT. WE WILL GO NO
HIGHER THAN 50 POPS FOR THE WEST AT THIS TIME AND A LITTLE LOWER
EAST.

THE REMAINDER OF THE WEEKEND INTO MONDAY WILL REMAIN UNSETTLED WITH
AT LEAST CHANCE POPS AS THE UPPER TROUGH SWINGS ACROSS EASTERN
CANADA AND THE NORTHEASTERN STATES. ALTHOUGH THERE ARE MODEL
DIFFERENCES BETWEEN THE GFS AND ECMWF IT WILL BE COOLER THAN NORMAL
SUNDAY AND MONDAY. IT MAY NOT GET OUT OF THE 60S MONDAY.

IMPROVING CONDITIONS APPEAR LIKELY FOR TUESDAY AS THE UPPER TROUGH
CONTINUES EAST AND HIGH PRESSURE NOSES IN FROM THE OHIO VALLEY.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT EXTENDING FROM JUST NORTH OF LAKE ONTARIO TO THE
CENTRAL GREAT LAKES WILL DROP SOUTH ACROSS THE AREA THIS MORNING.
THERE IS AN ORGANIZED AREA OF SHOWERS AND SCATTERED THUNDERSTORMS
FORMING OVER THE CENTRAL LAKES. SOME OF THIS PCPN WILL POOL AHEAD OF
THE FRONT...BUT THE STEADIEST SHOWERS ARE EXPECTED TO REMAIN WEST OF
NEW YORK STATE.

VFR CONDITIONS WILL BE THE RULE AHEAD OF THE APPROACHING FRONT...BUT
A NARROW STRIP OF MVFR CONDITIONS HAS DEVELOPED NORTH OF THE FRONT.
EXPECT THIS TREND TO DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEW
YORK LATER THIS MORNING THROUGH MID AFTERNOON AS AN UPSLOPE
NORTHERLY FLOW LIFTS THE LOW LEVEL MOISTURE LINGERING BEHIND THE
FRONT. THE MVFR CIGS WILL LIFT TO VFR...FROM NORTH TO SOUTH... LATER
IN THE AFTERNOON AND THIS EVENING AS DRIER AIR ADVECTS IN BEHIND THE
FRONT.

OUTLOOK...
WEDNESDAY NIGHT...VFR.
THURSDAY AND FRIDAY...VFR.
SATURDAY...VFR/MVFR IN CHC SHOWERS/TSTMS.
SUNDAY...VFR.

&&

.MARINE...
WHILE NO MARINE FLAGS ARE ANTICIPATED DURING THE NEXT FEW DAYS...
WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA ON BOTH LAKES
TODAY. MODERATE TO FRESH WESTERLIES WILL BE EXPERIENCED ON LAKE
ONTARIO TODAY WHILE WINDS OF SIMILAR SPEEDS WILL VEER FROM SOUTHWEST
TO NORTHWEST ON LAKE ERIE. FOR BOTH LAKES...WAVES SHOULD REACH 4
FEET.

HIGH PRESSURE WILL BUILD ACROSS THE LOWER GREAT LAKES TONIGHT AND
THURSDAY AND THIS WILL WEAKEN THE SFC PRESSURE GRADIENT. MODERATE
NORTHERLIES OVER THE LOWER GREAT LAKES TONIGHT WILL BECOME GENTLE TO
MODERATE EASTERLIES THURSDAY AND GENTLE EASTERLIES THURSDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...TJP
SHORT TERM...RSH
LONG TERM...RSH/SAGE
AVIATION...TJP
MARINE...RSH
Hazardous weather outlook, Aug 26, 5:16 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT WED AUG 26 2009

NYZ001>008-010>014-019>021-085-270930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.